Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 47, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 13, 2023, 3:57 AM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2023, 3:57 AM PDT (10:57 UTC)
- Expired
- Apr 14, 2023, 9:00 AM PDT
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
880 WHUS76 KEKA 131057 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 357 AM PDT Thu Apr 13 2023 PZZ455-475-131900- /O.EXP.KEKA.GL.W.0024.000000T0000Z-230413T1100Z/ /O.NEW.KEKA.SC.Y.0047.230413T1100Z-230414T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 357 AM PDT Thu Apr 13 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet expected. Seas subsiding to 7 to 10 feet by this evening. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-131600- /O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 357 AM PDT Thu Apr 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
453 WHUS76 KEKA 131515 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 815 AM PDT Thu Apr 13 2023 PZZ450-470-131615- /O.CON.KEKA.SC.Y.0046.000000T0000Z-230413T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 815 AM PDT Thu Apr 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-132315- /O.CON.KEKA.SC.Y.0047.000000T0000Z-230414T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 815 AM PDT Thu Apr 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
117 WHUS76 KEKA 132101 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 201 PM PDT Thu Apr 13 2023 PZZ455-475-140515- /O.EXT.KEKA.SC.Y.0047.000000T0000Z-230414T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 201 PM PDT Thu Apr 13 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
068 WHUS76 KEKA 140343 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 843 PM PDT Thu Apr 13 2023 PZZ455-475-141145- /O.CON.KEKA.SC.Y.0047.000000T0000Z-230414T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 843 PM PDT Thu Apr 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
448 WHUS76 KEKA 140942 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 242 AM PDT Fri Apr 14 2023 PZZ455-475-141600- /O.CON.KEKA.SC.Y.0047.000000T0000Z-230414T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 242 AM PDT Fri Apr 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 10 to 20 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
481 WHUS76 KEKA 141607 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 907 AM PDT Fri Apr 14 2023 PZZ455-475-141715- /O.EXP.KEKA.SC.Y.0047.000000T0000Z-230414T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 907 AM PDT Fri Apr 14 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northerly winds will occasionally gust over 20 knots through this evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 2:20 PM PDT, 13 hours 37 minutes earlier.
Area forecast discussion, Apr 12, 2:20 PM PDT, 13 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
220 PM PDT Wed Apr 12 2023
.SYNOPSIS...Dry breezy conditions will occur across Northwest
California through this evening. Cold morning temperatures will
then occur Thursday, and likely Friday as well. Otherwise, dry
weather will persist into Saturday, followed by additional periods
of wetter unsettled weather late this weekend into early next
week.
&&
.DISCUSSION...A tight post-frontal surface pressure gradient was
aiding in gusty north-northwest winds across NRN CA this
afternoon. Marginal advisory level gusts will be possible along
the SRN Mendocino coast through early evening. Otherwise, gusts
will diminish across the region later tonight as the boundary
layer stabilizes. In addition, afternoon cumulus development
occurring mainly across the coastal foothills will dissipate after
sunset with the loss of daytime heating. Decreasing winds late
tonight combined with a dry stable airmass will promote strong
radiational cooling with frost and freeze conditions becoming
common across most interior valleys by sunrise Thursday. Reference
the latest cold weather warnings and advisories for more
information.
Multi-model guidance continues to show rising midlevel heights
from Thursday through Saturday across the West Coast. That
evolution will support mainly dry conditions across the EKA CWA as
well as seasonable temperatures. A NERN PAC trough is then
forecast to deepen Sunday into early next week and will aid in
another chance of rain for NWRN CA.
Garner
&&
.AVIATION...Gusty post frontal winds will persist into the evening
across much of NWRN CA. Winds will then weaken later tonight as
the boundary layer stabilizes. Otherwise, afternoon cumulus over
the coastal foothills will dissipate after sunset, with a dry
surface airmass promoting mainly VFR conditions through Thursday
morning.
Garner
&&
.MARINE...A tight post-frontal surface pressure gradient will
yield gale force northerlies over the southern waters this
evening, with slightly weaker winds occurring over the northern
waters. In addition, seas will be steep and hazardous across all
waters. Otherwise, winds and seas will gradually diminish Thursday
through Saturday, followed by additional periods of unsettled
weather late this weekend into early next week.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 1 AM to 9 AM PDT Thursday for CAZ101-
103-109-112-113-115.
Freeze Warning from 1 AM to 9 AM PDT Thursday for CAZ102-
104>106-110-111-114.
Wind Advisory until 9 PM PDT this evening for CAZ109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 4 AM PDT Thursday for PZZ450-470.
Gale Warning until 4 AM PDT Thursday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 13, 3:22 AM PDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Thu Apr 13 2023 CAZ101-103-109-112-113-115-141030- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 322 AM PDT Thu Apr 13 2023 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-110-111-114-141030- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 322 AM PDT Thu Apr 13 2023 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-141030- Northern Trinity-Southern Trinity- 322 AM PDT Thu Apr 13 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:00 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Apr 13, 2:00 PM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Lake, Mendocino | 19 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.